I Just Combined Expired Reyetaz with New Rey . . . Combo with Epzicom
Feb 18, 2011
I am taking Epzicom with this . . . not Norvir, so would it matter? I understand extreme condtions might decay meds, but with Epzicom is other problem possible?
I Just Combined Expired Reyetaz with New Rey . . . Feb 3, 2011
The expired bottle was over about 6 months ago. I was planning to drive down to So. FLA for 2 months and wanted to condense, as I am a hoarder and over-packer by nature. What effects will this have, should I sound the alarm to my doctor, Dr. McG? Miriam B.
Response from Dr. McGowan
Dear Miriam B.
When a medication is past it's expiration date it's potency (effectiveness) cannot be assured. That being said, as long as the medication has not been exposed to adverse conditions (extreme heat, dampness, freezing, etc) it will not loose all strength on the date on the bottle. Especially if you are combining it with norvir. It should be OK, but you should tell your doctor so that your viral load can be carefully monitored. Since the new and the old capsules were mixed there is no way to tell them apart. One suggestion is to call your pharmacist and tell him/her what happened, many drug plans will allow you to get an extra month supply (usually a one-time deal) when something like this or loss of a bottle happens.
Response from Dr. McGowan
The difference is not so much with the epzicom, it is that the norvir would "boost" up the levels of the reyataz, so it's potency may be enhanced. Without the norvir there is less "wiggle room" if the drugs are past dates. As I said before, the meds will not harm you if they are past dates but they may not work as well. Have you tried working with your pharmacy and insurance plan to get an early refill on your next bottle? That may be the best bet. Talk with your doctor. In the meantime continue your meds, your doc may want to repeat your lab tests a bit early to be sure all is OK (a quick test that can show if your blood levels of reyataz are good is to have your bilirubin measured...it goes up based on how much reyataz you have in your blood).
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Bronchitis A Symptom Of Acute HIV Infection?
- Blowjob From A Prostitute Do I Need To Get Tested For HIV
- Ache In Testicles After Oral Sex Worried I Have HIV
- Blood In Semen After Sex With Stripper Condom Broke Worried I Have HIV
- Dry Cough After Kissing Cut On Lip Worried I Have HIV
- Loose Stool After Swallowing Sperm Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.